Maine, 2020Winter Storm and Coastal Flood in Maine, April 9 to 10, 2020
April 9 to 10, 2020 · NWS CAR · 15 events in 15 counties and zones
reaching Washington county later that night. The storm produced a nearly record low pressure across portions of the region for the month of April.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure explosively developed in the Gulf of Maine during the afternoon and evening of the 9th...reaching Washington county later that night. The storm produced a nearly record low pressure across portions of the region for the month of April. The low then slowly exited across the Maritimes during the 10th. Snow developed across the region through the afternoon of the 9th. Heavy snow...with rates of 2 to 3 inches per hour at times...occurred through much of the night of the 9th. Lighter snows with the deformation zone then persisted into the 10th before ending late. Warning criteria snow accumulations occurred from the late evening of the 9th into the early morning hours of the 10th. Storm total accumulations across northern and central portions of the region generally ranged from 10 to 18 inches...with local totals up to around 20 inches. Snow accumulations across interior Downeast areas generally ranged from 8 to 15 inches. Rain mixed with the snow along the Downeast coast resulting in generally lighter snow accumulations there.|The storm produced a heavy wet snow which stuck to trees and power lines. Across interior locations...the storm produced wind gusts of 30 to 35 mph creating near blizzard conditions at times. The winds and heavy wet snow combined to bring down numerous trees and power lines leading to major power outages across interior areas. A strong low level jet in advance of the low produced wind gusts up to around 50 mph along the Downeast coast contributing to power outages there even with less snow. Power outages rapidly increased through the overnight hours of the 9th into the morning of the 10th. Power outages across northern and eastern Maine peaked at around 80,000 customers during the morning of the 10th...with the most extensive outages across Penobscot county. This was the most extensive loss of power in several years. Power restoration was not completed until the 15th...even with help from New Hampshire...Vermont and Canada. Another wind event on the 13th led to additional power outages setting back the recovery process.|The storm occurred during a time of high astronomical tides. The high astronomical tides...strong onshore winds and large waves led to coastal flooding around the time of high tide during the early morning hours of the 10th. Several roads along the Downeast coast were overwashed and flooded...with some roads damaged and left debris covered. Some piers were damaged along with shoreline erosion. Several structures around Machias also took on water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Apr 9, 12:49 PM EST, 11 minutes earlier.
Area forecast discussion, Apr 9, 12:49 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
149 PM EDT Thu Apr 9 2020
.SYNOPSIS...
Intensifying low pressure will cross the region later today
through tonight then exit across the Maritimes Friday through
Saturday. High pressure will cross the region Sunday. Low
pressure will lift across the region Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Update...
All headlines remain unchanged with this update. Low pressure
will approach from the west today, with a secondary low then
starting to rapidly intensify across the western Gulf of Maine
later this afternoon. Precipitation will expand across the
region through the afternoon in the form of snow, or a
rain/snow mix. Precipitation intensities will begin to increase
later this afternoon. Snow accumulations through late afternoon
are generally expected to range from 1 to 3 inches across
northern areas, with greater accumulations across west-central
portions of the forecast area. High temperatures will range from
the upper 30s to around 40 north, to the lower to mid 40s
Downeast. Have updated to adjust for current conditions along
with afternoon temperatures and precipitation types.
Previous Discussion...
Low pressure develops explosively in the Gulf of Maine later
today into the evening and tracks into Washington County
tonight. The low develops, deepens to near 970mb, becomes
vertically stacked/filling within the space of about 15 hours.
This is an extremely impressive storm for mid April. Although
boundary layer temps are initially warm, this warmth will
quickly be eliminated by wet bulbing and dynamical cooling this
afternoon and evening with snow expected for the entire area.
NAM bufkit output seems to have a good handle on the quick
cooling. An intense band of snow with rates up to 2-3
inches/hour will lift northward from the coast towards Aroostook
County from this evening into the night. These rates and some
blowing snow will make travel very hazardous tonight. Snow
ratios will initially be quite low this afternoon and evening,
but bump up a bit as the band moves north tonight with the
lowering DGZ. Snow will taper off later tonight in northern
zones as the trowal gradually moves out. Accumulations will be
the highest in the high terrain of Piscataquis County and the
Katahdin Region. Up to 28 inches is expected on Mt Katahdin and
Greenville could see around 16 inches of wet, heavy snow. The
Winter Storm Warning was expanded into the Bangor area as most
of southern Penobscot is now expected see meet criteria of over
7 inches, especially on the west side of the Penobscot River.
There's still uncertainty for interior Downeast where northern
portions will see 7 inches, but less closer to the coast. Added
a Winter Weather Advisory for the coast since interior portions
of these zones could see up to 5 inches this evening until the
dry slot arrives. There is some instability aloft that will
contribute to the heavy snow and can't rule out an isolated
thunderstorm near the coast. The combination of high winds and
heavy wet snow makes power outages a significant threat for the
entire forecast area tonight. The highest winds are still
expected along the coast in conjunction with a low level jet
this evening and again later tonight on the backside of the
low. The Wind Advisory remains in place for the coastal zones.
See the Coastal Flood section below for details on the high tide
tonight.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Low pres will be exiting into New Brunswick on Friday. Deformation
banded snow ongoing across northern areas during the early part
of the day w/2-3 inches of additional accumulation. Northern
areas will have to deal w/blowing snow and very low visibilities
leading to hazardous travel w/steady NE winds 15-20 mph.Further
s, steady snow will transition to snow showers by late morning
as WNW winds take hold. Temps will warm into the mid and upper
30s across the central and downeast areas w/snow showers
changing to rain or a mix of snow/rain showers. Further n,
steady snow looks like it will continue through the afternoon
w/a trowal effect as the 700mb trof slides across the region.
Little if any additional accumulation expected as temps climb
into the lower 30s and snow compacts or even melts on the
surface. Snow showers will be ending Friday night as the low
continues to pull away. Colder air will seep in behind the
departing low w/some partial clearing. Temps however will not
drop too low as NW winds stay up at 10-15 mph.
For Saturday...An upper level trof is shown by the GFS and ECMWF
to swing across the region during the day w/some snow shower
possible across northern and western areas. The ECMWF is drier
and shows less cloudiness, while the GFS keeps more clouds in
and shows some weak lift. Decided to carry 20% pops for the snow
showers across the aforementioned areas. It will be a chilly
day w/daytime temps well below normal for April w/WNW winds of
10-15 mph. High pres sliding off the Carolina coast will ridge
across the New England region Saturday night w/winds dropping
off and skies clearing out. It will be colder w/some sites back
across the Allagash and NW Woods seeing upper teens especially
w/the fresh snowpack. Elsewhere, overnight temps are expected to
be in the 20s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Easter Sunday will feature some sunshine and milder temps w/readings
climbing back to near normal levels. This will lead to plenty
of melting of the snowpack and adding to the river/stream
levels. Sunday night will see increasing clouds as a strong low
pres system lifts newd across the eastern Great Lakes. Some of
the long range guidance including the GFS and Canadian bring
some light precip into western and southwestern areas by early
Monday morning. The ECMWF is much drier keeping the precip at
bay. Decided on a blend and brought 30-50% pops for some light
snow or rain into the region by daybreak. Temps might drop
around 32F back across the far n and w, but warmer air surging
northward will allow for any snow to go to rain by Monday
morning. Now comes the challenging part of this forecast. As the
strong low lifts across Canada, a warm front will lift
northward during the day on Monday w/rain and mild temps. The
rain is expected to continue into Monday evening. This will lead
to substantial melting of the snowpack and runoff leading to
significant rises on rivers and streams. Any ice still remaining
in the rivers especially across the Aroostook, Allagash and St.
John Rivers will breakup and move w/some jamming still
possible. Projected rainfall is at least 0.50-0.75". Again, this
rainfall added in w/the snowmelt could be enough to bring some
of the rivers to near FS. This will need to assessed as we close
in toward the event.
The associated cold front is forecast to slide across the region
later Monday night into Tuesday morning w/a gradual cooldown
expected. A second cold front is shown the long range guidance
to swing across the region Tuesday night into Wednesday w/much
colder air expected. Tuesday will remain mild w/daytime temps
well above normal leading to continued melt and runoff. This
will keep rivers and streams elevated.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: VFR/MVFR conditions through early afternoon will
deteriorate to IFR in snow and rain through the afternoon.
IFR/LIFR, occasional VLIFR, conditions with heavy snow are
then expected tonight. Can't rule out an isolated thunderstorm
towards BHB. LLWS will affect all sites tonight.
SHORT TERM: Friday into Friday night...IFR/LIFR w/heavy snow early
Friday especially across the northern terminals. Blowing snow
across the northern areas. Snow changing to rain across KBGR and
KBHB by late Friday morning. ENE winds of 15-25 mph expected.
IFR to MVFR across the northern terminals Friday night w/MVFR
going to VFR for KBGR and KBHB late at night. NW winds 10-20
mph.
Saturday into Sunday...Periods of MVFR across the northern terminals
on Saturday w/some snow showers. VFR for KBGR and KBHB. WNW
winds 10-15 mph. VFR Saturday night into Sunday for all
terminals. W winds 10 mph Saturday night becoming light and
variable on Sunday.
Sunday night into Monday...VFR for all terminals Sunday night
w/conditions deteriorating to MVFR/IFR by Monday morning w/some
light snow or a mix of snow/rain across the northern terminals
changing to rain, w/rain from KHUL to the coast.
&&
.MARINE...
NEAR TERM: A strong gale warning remains in effect this
afternoon through tonight. A few gusts up to 50 knots, storm
force, are possible tonight. These gusts may occur on both the
front side of the low with east-southeast winds and then
southwest winds later tonight. Seas will quickly ramp up late
this afternoon with SE seas running up to 15 feet with a period
around 9 seconds. The seas will also become more southwesterly
later in the night. Can't rule out a thunderstorm over the
waters this evening.
SHORT TERM: Gales continue into Friday w/NW winds 30-35 kt. Seas
10-13 ft will be dropping off by the evening w/the continued NW
winds. NW winds will drop down to 25-30 kt Friday night.
Saturday into Sunday...W winds 15-20 kt w/seas dropping back to
4-5 ft. Winds will continue to drop off Saturday night w/15 kts
sustained and seas down to 2-3 ft. W winds 10-15 kt becoming SW
on Sunday. Seas holding around 3 ft.
Sunday night into Monday...SW winds around 10 kt and seas 2-3 ft
will shift to the S by Monday and increase to 20-25 kt w/seas
climbing to 5-6 ft.
&&
.TIDES/COASTAL FLOODING...
Went with Coastal Flood Warning in Washington County and a
Coastal Flood Advisory for Hancock County. The high tide around
1247AM tonight is the highest astronomical tide of the year to
date and it coincides with a significant storm surge ahead of
the powerful coastal low. Up to around two feet of inundation
is possible towards Eastport, Lubec, Cutler and Machias. The
reason for the difference between counties is the timing of the
surge propagating eastward along the coast. Surge will be most
pronounced at high tide for Washington County and Passamaquoddy
Bay, having already moved east of Hancock County. Nonetheless,
total water levels in Hancock County suggest it's a close call
for the Deer Isle Causeway. Significant splashover on Seawall Rd
and Schoodic Point can be expected. Also, the surge is expected
to move up the Penobscot towards Bangor and hydrographs suggest
the threat of minor flooding at prone locations in Bangor.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning until 6 PM EDT Friday for MEZ001>006-010-
011-015>017-031-032.
Coastal Flood Warning from 11 PM this evening to 2 AM EDT
Friday for MEZ030.
Winter Weather Advisory from 8 PM this evening to 9 AM EDT
Friday for MEZ029-030.
Wind Advisory from 6 PM this evening to 9 AM EDT Friday for
MEZ029-030.
Coastal Flood Advisory from 11 PM this evening to 2 AM EDT
Friday for MEZ029.
MARINE...Gale Warning until 2 PM EDT Friday for ANZ050>052.
&&
Near Term...Norcross/MCW
Short Term...Hewitt
Long Term...Hewitt
Aviation...Norcross/MCW/Hewitt
Marine...Norcross/MCW/Hewitt
Tides/Coastal Flooding...MCWHazardous weather outlook, Apr 9, 5:31 AM EST, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
631 AM EDT Thu Apr 9 2020
MEZ001>006-010-011-015>017-031-032-101045-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
631 AM EDT Thu Apr 9 2020
...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM
EDT FRIDAY...
This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ029-101045-
Coastal Hancock-
631 AM EDT Thu Apr 9 2020
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
FRIDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
EDT FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 AM
EDT FRIDAY...
This Hazardous Weather Outlook is for Coastal DownEast Maine.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Winter Weather Advisory.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ030-101045-
Coastal Washington-
631 AM EDT Thu Apr 9 2020
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT
FRIDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
EDT FRIDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 AM
EDT FRIDAY...
This Hazardous Weather Outlook is for Coastal DownEast Maine.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Winter Weather Advisory.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-101045-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
631 AM EDT Thu Apr 9 2020
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 PM EDT
FRIDAY...
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Winter Storm, Southern Penobscot
- When
- April 9, 1:00 PM EST to April 10, 5:00 PM EST
- Where
- Southern Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 10 to 17 inches.
Winter Storm, Interior Hancock
- When
- April 9, 1:00 PM EST to April 10, 5:00 PM EST
- Where
- Interior Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 9 to 15 inches.
Winter Storm, Central Washington
- When
- April 9, 1:00 PM EST to April 10, 5:00 PM EST
- Where
- Central Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 6 to 12 inches.
Winter Storm, Central Piscataquis
- When
- April 9, 3:00 PM EST to April 10, 5:00 PM EST
- Where
- Central Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 15 to 21 inches.
Winter Storm, Central Penobscot
- When
- April 9, 3:00 PM EST to April 10, 5:00 PM EST
- Where
- Central Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 9 to 15 inches.
Winter Storm, Southern Piscataquis
- When
- April 9, 3:00 PM EST to April 10, 5:00 PM EST
- Where
- Southern Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 15 to 21 inches.
Winter Storm, Northern Washington
- When
- April 9, 3:00 PM EST to April 10, 5:00 PM EST
- Where
- Northern Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 9 to 12 inches.
Winter Storm, Northern Somerset
- When
- April 9, 3:00 PM EST to April 10, 5:00 PM EST
- Where
- Northern Somerset forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 9 to 14 inches.
Winter Storm, Northern Piscataquis
- When
- April 9, 3:00 PM EST to April 10, 5:00 PM EST
- Where
- Northern Piscataquis forecast zone
- Reported by
- Public
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 12 to 18 inches.
Winter Storm, Northern Penobscot
- When
- April 9, 3:00 PM EST to April 10, 5:00 PM EST
- Where
- Northern Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 12 to 18 inches.
Winter Storm, Southeast Aroostook
- When
- April 9, 3:00 PM EST to April 10, 5:00 PM EST
- Where
- Southeast Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 10 to 18 inches.
Winter Storm, Northwest Aroostook
- When
- April 9, 5:00 PM EST to April 10, 5:00 PM EST
- Where
- Northwest Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 7 to 13 inches.
Winter Storm, Northeast Aroostook
- When
- April 9, 5:00 PM EST to April 10, 5:00 PM EST
- Where
- Northeast Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 10 to 19 inches.
Coastal Flood, Coastal Hancock
- When
- April 9, 10:00 PM EST to April 10, 1:00 AM EST
- Where
- Coastal Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Explosively developing low pressure crossing the Gulf of Maine produced strong onshore winds and large waves along the Downeast coast. The storm occurred during a time of high astronomical tides. The strong winds...large waves and high tides led to coastal flooding. Seawall Road was overwashed around the time of high tide. Many rocks...up to around a foot in diameter...and debris covered the road once the waters receded. Plows were required to remove the rocks and debris. This was the most significant overwash event of the season at Seawall Road.
Coastal Flood, Coastal Washington
- When
- April 9, 10:00 PM EST to April 10, 1:00 AM EST
- Where
- Coastal Washington forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Explosively developing low pressure crossing the Gulf of Maine produced strong onshore winds and large waves along the Downeast coast. The storm occurred during a time of high astronomical tides. The strong winds...large waves and high tides led to coastal flooding. Several roads were overwashed around the time of high tide. In Eastport...Old Toll Bridge Road was flooded around the time of high tide and the Chowderhouse Pier was damaged. Pirate Creek Road was flooded...near Lubec...around the time of high tide. In Machias...several buildings including the town office took on water around the time of high tide.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in North Carolina, April 9, 20201 death · $10,000 · 1 event
- Damaging Winds in Louisiana, April 9, 2020$1.5 million · 66 kt wind · 4 events
- Hail and Damaging Winds in Texas, April 9, 20201 injured · $300,000 · 1 in hail · 27 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 9, 202069 events
- Hail and Damaging Winds in Louisiana, April 9, 2020$137,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Texas, April 9, 2020$89,000 · 65 kt wind · 8 events
- Hail and Damaging Winds in New Jersey, April 9 to 10, 20201 in hail · 47 events
- Coastal Flood and Damaging Winds in Massachusetts, April 9, 2020$20,000 · 54 kt wind · 13 events
- Damaging Winds in Pennsylvania, April 9, 202060 kt wind · 25 events
- Hail and Damaging Wind in Texas, April 9, 2020$25,000 · 1.5 in hail · 2 events
- Damaging Winds in South Carolina, April 9, 2020$20,000 · 60 kt wind · 3 events
- Winter Storm in Maine, April 9 to 10, 202014 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 887365, 887366, 887368, 887370, 887371, 887372, 887373, 887374, 887375, 887376, 887377, 887378, 887379, 886422, 886437.